Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 5, 2021Bibb County, Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 5, 2021, 12:28 PM EDT for Bibb County, Jones County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 12:28 PM EDT (16:28 UTC)
Expired
Oct 5, 2021, 1:30 PM EDT
In force
62 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

Counties Bibb County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

042 
WWUS82 KFFC 051628
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1228 PM EDT Tue Oct 5 2021
 
GAZ059-072-082-051730-
Bibb GA-Jones GA-Jasper GA-
1228 PM EDT Tue Oct 5 2021

...Possible flooding from heavy rain will impact portions of central 
Bibb, central Jones and southeastern Jasper Counties through 130 PM 
EDT...

At 1226 PM EDT, continued heavy rain from previous thunderstorms was 
near Arkwright, or 7 miles southwest of Gray. 

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Macon, Payne, Payne City, Bradley, Wayside, Round Oak and Clinton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3283 8372 3330 8359 3317 8355 3312 8352
      3273 8363
TIME...MOT...LOC 1626Z 152DEG 1KT 3296 8365 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:28 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 5, 12:28 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1228 PM EDT Tue Oct 5 2021

.UPDATE...

The persistent band of heavier rainfall situated across east
central Georgia through the morning has has begun to taper a bit
in coverage and intensity early this afternoon. As mentioned in
an earlier Mesoscale Precipitation Discussion from WPC, upper
level divergence has begun to wane, removing one driver for the
more widespread heavier rainfall. However, additional showers and
embedded thunderstorms are still anticipated from this afternoon
into this evening given increased instability. Thus, locally heavy
rainfall continues to be a concern with additional convection
through the day.

RW

&&

.PREV DISCUSSION... /Issued 738 AM EDT Tue Oct 5 2021/

UPDATE...

Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 414 AM EDT Tue Oct 5 2021/

SHORT TERM /Today through Wednesday/...

Main weather focus in the short term will be the closed low over the
Mississippi River Valley. Current forecast trajectories have the
upper low deepening and then pulling NE by tomorrow evening.
Circulation along the eastern side of this feature will continue to
draw up considerable amount of deep moisture from the SW while E-SE
surface flow advects moisture from the Atlantic resulting in PWAT
anomalies approaching ~0.70" over the entire area. Given the on
going precipitation and CAM depiction have trended PoPs more towards
categorical for much of the day today. Deeply saturated moisture
profiles and high PWATs suggest high rain rates. These rates
accompanied by slow storm moisten and good upper level support will
continue the threat for flash flooding during the short term. Along
with an upgraded ERO to moderate from WPC for much of our area
tomorrow, the current flash flood watch will stand. The only changes
being seen in guidance is higher amounts of QPF starting to appear
across the far NE counties and higher terrain. This bears watching,
especially given the wet antecedent conditions across much of the
area. Although the best dynamics with this system will be right over
head, instability will be limited and lapse rates will be weak.
Thus, expect isolated thunder possibilities as conditions remain
fairly stable. Given the continued cloud coverage temps will hold
steady in the 70s to 80s.

28

LONG TERM /Wednesday Night through Monday/...

Extended forecast starts out with continued wet weather as cutoff
upper low over the middle/lower Mississippi Valley persists through
the middle of the week. Should see precipitation tapering off some as
we head into the end of the week as the upper low begins filling and
lifting northeast. Upper ridging builds into the region from the
Gulf of Mexico by Sunday, but only briefly as the ridge is quickly
suppressed by another upper trough/short wave digging into the middle
of the country by Monday into Tuesday.

20

AVIATION...12Z Update...

Continued SHRA is expected at all sites through the forecast
period. This morning CIGS will continue to lower to MVFR/IFR
levels and are expected to remain there all day. Low confidence
on the potential for afternoon thunder. Thus, have left it out of
the forecast for now. TSRA could be included in future forecasts
if instability values rise as the day progresses. E winds between
3 and 7 kts expected for the entire forecast period as well.

//ATL Confidence...12Z Update...

Medium confidence on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  66  75  65 / 100  80 100  80
Atlanta         72  66  74  66 / 100  90 100  80
Blairsville     70  62  70  61 / 100  90 100  80
Cartersville    72  66  74  65 / 100  90 100  80
Columbus        75  67  78  67 /  90  80  90  70
Gainesville     71  65  72  65 / 100  90 100  80
Macon           77  68  79  66 /  90  70  90  70
Rome            73  66  75  67 / 100  90 100  80
Peachtree City  73  66  76  65 / 100  90 100  80
Vidalia         82  71  82  70 /  80  50  90  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late Wednesday night for the following
zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...
Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry...
Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...RW
LONG TERM....20
AVIATION...RW
Hazardous weather outlook, Oct 5, 11:35 AM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Tue Oct 5 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1135 AM EDT Tue Oct 5 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Rounds of showers and isolated thunderstorms, with locally heavy
rainfall, will continue through tonight. Locally heavy rainfall
could lead to flash flooding. A Flash Flood Watch is in effect for
much of north and central Georgia.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Continued rounds of showers and thunderstorms can be expected across
north and central Georgia through Thursday. The main concern will
be periods of heavy rainfall and the potential for flash
flooding. A Flash Flood Watch is in effect for much of north and
central Georgia through early Thursday morning. Widespread
rainfall totals of 2 to 6 inches, with higher localized amounts,
especially in the high terrain of northeast Georgia, are expected
by Thursday morning. Some of these totals may be realized over a
period of several hours due to high rain rates and training
storms. Creeks and smaller streams could flood quickly and larger
rivers will rise to bankfull or higher by the latter half of the
week. Outside of flooding concerns, a few stronger storms could
also produce gusty winds, frequent lightning, and downed trees due
to saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 5, 12:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 PM EDT Tue Oct 5 2021

GAZ059-072-082-051730-
Bibb GA-Jones GA-Jasper GA-
1228 PM EDT Tue Oct 5 2021

...Possible flooding from heavy rain will impact portions of central
Bibb, central Jones and southeastern Jasper Counties through 130 PM
EDT...

At 1226 PM EDT, continued heavy rain from previous thunderstorms was
near Arkwright, or 7 miles southwest of Gray.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Macon, Payne, Payne City, Bradley, Wayside, Round Oak and Clinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3283 8372 3330 8359 3317 8355 3312 8352
      3273 8363
TIME...MOT...LOC 1626Z 152DEG 1KT 3296 8365

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 10:18 AM EDTFlash Flood WarningFFCBibb, Butts, Jasper, Jones, Lamar, Monroe and 5 more9 hr
Oct 5, 10:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee19 hr
Oct 5, 11:11 AM EDTRiver Flood WarningFFCForsyth, Fulton35 hr
Oct 5, 11:36 AM EDTRiver Flood WarningFFCDade46 hr
Oct 5, 12:23 PM EDTRiver Flood WarningFFCChattooga21 hr
Oct 5, 12:40 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee4 days
Oct 5, 2:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Oct 5, 7:18 PM EDTRiver Flood WarningFFCJones17 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.